Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 6, NWS Wilmington, OH

April 14, 20226 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Apr 14, 2022, 3:41 AM EDT for 6 counties in Ohio. It took effect at Apr 14, 2022, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2022, 3:41 AM EDT (07:41 UTC)
In effect from
Apr 14, 2022, 12:00 PM EDT
Expired
Apr 14, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS71 KILN 140741
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
341 AM EDT Thu Apr 14 2022

OHZ026-034-035-042>044-141600-
/O.NEW.KILN.WI.Y.0006.220414T1600Z-220415T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine
341 AM EDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Hardin, Mercer, Auglaize, Darke, Shelby and Logan 
  Counties.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
265 
WWUS71 KILN 141337
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
937 AM EDT Thu Apr 14 2022

OHZ026-034-035-042>044-142100-
/O.CON.KILN.WI.Y.0006.220414T1600Z-220415T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine
937 AM EDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Mercer, Auglaize, Hardin, Logan, Shelby and Darke 
  Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
356 
WWUS71 KILN 141929
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
329 PM EDT Thu Apr 14 2022

OHZ026-034-035-042>044-150000-
/O.CON.KILN.WI.Y.0006.000000T0000Z-220415T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine
329 PM EDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Mercer, Auglaize, Hardin, Logan, Shelby and Darke 
  Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
484 
WWUS71 KILN 150004
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
804 PM EDT Thu Apr 14 2022

OHZ026-034-035-042>044-150115-
/O.EXP.KILN.WI.Y.0006.000000T0000Z-220415T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine
804 PM EDT Thu Apr 14 2022

...WIND ADVISORY HAS EXPIRED...

Wind gusts have dropped below advisory criteria therefore the wind
advisory has been allowed to expire. Winds will continue to
decrease this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:58 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 14, 1:58 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
158 AM EDT Thu Apr 14 2022

.SYNOPSIS...
A cold front will quickly move through the region overnight
with showers likely. High pressure will build in on Thursday,
providing mostly sunny skies and cooler temperatures. Next
chance of precipitation arrives Friday night with a reinforcing
shot of chilly air heading into the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Showers and thunderstorms will move quickly through the region
this evening ahead of a sharp cold front. Strongest storms will
affect southwest CWA and Cincy metro area within the next 1-3
hours with an initial line of thunderstorms containing wind
gusts to 40 mph, higher in any more organized storms. Remainder
of the CWA will see some isolated thunder with widespread
showers spreading eastward.

Behind the line of showers/storms, the front will rush in late
bringing perhaps another line of gusty showers, then falling
temperatures. Northwesterly gusts could reach 25-35 mph
immediately following the front with the initial cold air
advection. Lows will range from around 40 in the west to near
50 in the southeast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Rapid clearing will occur early Thursday morning, providing a
sunny and breezy day. Despite the cold air advection, warm mid-
April sunshine leads to high temperatures in the upper 50s to
lower 60s by afternoon.

The surface high quickly shifts to the central Appalachians by
Thursday night, causing winds to shift back to the southwest.
However, clear skies will allow temperatures to drop into the
lower 40s by early Friday morning.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
On Friday, the closed low continues its slow trek eastward through
Quebec. Deterministic models are picking up on some pcpn being
forced at the surface as some vorticity lobes are wrapped around the
southern base of the low. However, confidence (as well as moisture)
is limited, so kept slight pops for areas south with chance in areas
north for Friday night into Saturday morning.

Warmer temperatures can be expected in the southern CWA for Friday,
with highs in the upper 60s/ low 70s, however, additional cloud
cover and slightly higher PoPs in the north will keep those
counties a bit cooler, with highs in the low/mid 60s. Additionally,
kept winds higher in the north where the lingering pressure gradient
is a bit tighter with gusts between 20-25kts Friday daylight hours.

Some decent cold air advection allows for cooler temperatures over
the weekend, with highs on Saturday in the low 50s to the north, low
60s to the south. Continuing this trend, lows Sunday morning drop
into the mid to low 30s for the entire CWA. These temperatures,
combined with clear skies and calmer conditions will promote frost
development across much of the area. Will add more on this as we get
closer and add a note in the HWO for areas where the frost/freeze
program has been initiated.

Decent consensus between deterministic models that the (much talked
about) upper level low will finally be off to the east by Saturday
night (the Euro is a bit sluggish with this). Mid-level ridging and
surface high pressure builds into the area Sunday morning. This will
allow for a dry Easter Sunday, albeit cooler, with highs in the
low/mid 50s .

Pcpn returns again as models come into somewhat better agreement (in
terms of location and timing) on the next system that is brought
into the area. A mid level trough digs down into the north central
plains and Ohio Valley from Sunday night through Tuesday, with its
associated surface low occluding rapidly as it travels over the
plains and into our area, bringing pcpn along with it Monday into
Tuesday.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A cold front will quickly move east across the terminals
between now and 12Z. MVFR ceilings, local IFR ceilings, along
with MVFR visibilities in showers, will occur along and behind
the front. Southerly flow will shift to a west/northwest
direction with gusts up to 35 knots possible for a brief period
behind frontal passage. Some LLWS will occur before frontal
passage.

After 12Z, the front will push away from the region. Subsidence
and much drier air in the wake of the front will allow skies to
clear. Gusty winds should diminish for a period as the pressure
gradient temporarily relaxes. Then, with fairly decent mixing,
sustained winds will pick up again (between 10 and 15 knots
from the west/southwest) with gusts between 20 and 25 knots
between 16Z and 18Z. Aviators should note that gusts will be
closer to 30 knots north of the KDAY/KCMH/KLCK terminals.

For tonight, high pressure will extend across the Ohio Valley.
Skies will remain mostly clear for the terminals. Winds will
diminish after 00Z Friday as diurnal cooling allows the surface
to decouple from winds aloft. A cold front will move southeast
into the western Great Lakes overnight. A developing low level
jet ahead of this boundary may bring a period of LLWS to the
terminals after 06Z Friday.

OUTLOOK...MVFR conditions possible Friday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...CA
AVIATION...Hickman
Hazardous weather outlook, Apr 13, 11:25 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1125 PM EDT Wed Apr 13 2022

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-150330-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
1125 PM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures on Saturday night into early Sunday morning will dip
into the lower to mid 30s. Areas of front will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-150330-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking-
1125 PM EDT Wed Apr 13 2022

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 13, 11:00 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     KI23 WASHINGTON CH APT  39.57N 83.42W
04/13/2022  M48 MPH          FAYETTE            OH   AWOS

&&

JEG
Local storm report, Apr 13, 11:08 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1108 PM EDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND DMG     N VANCEBURG             38.60N 83.32W
04/13/2022                   LEWIS              KY   911 CALL CENTER

            TREE DOWN NEAR BLACK OAK. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Apr 13, 11:09 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1109 PM EDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND DMG     3 WSW VANCEBURG         38.58N 83.37W
04/13/2022                   LEWIS              KY   911 CALL CENTER

            TREES DOWN NEAR CLARKSBURG. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Apr 13, 11:12 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 PM EDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND DMG     3 NW WEST UNION         38.82N 83.59W
04/13/2022                   ADAMS              OH   911 CALL CENTER

            WIRES DOWN ON MAHAFFEY ROAD. TIME ESTIMATED FROM RADAR.

&&

JEG
Special weather statement, Apr 13, 11:17 PM EDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1117 PM EDT Wed Apr 13 2022

OHZ065-074-140400-
Fairfield OH-Hocking OH-
1117 PM EDT Wed Apr 13 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD AND HOCKING
COUNTIES THROUGH MIDNIGHT EDT...

At 1117 PM EDT, strong thunderstorms were located along a line
extending from Williamsport to Waverly, moving northeast at 65 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lancaster, Logan, Nelsonville, Baltimore, Buckeye Lake, Bremen,
Millersport, Pleasantville, Hocking Hills State Park, Hide-A-Way
Hills, Fairfield Beach, Starr, Royalton, Lithopolis, Amanda,
Thurston, Stoutsville, Laurelville, Carroll and Sugar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3947 8219 3947 8228 3938 8229 3939 8251
      3937 8252 3937 8275 3955 8273 3956 8284
      3980 8282 3993 8254 3993 8246 3984 8247
      3983 8240 3975 8240 3974 8237 3960 8238
      3959 8226 3956 8226 3956 8218
TIME...MOT...LOC 0317Z 236DEG 55KT 3965 8306 3918 8291

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hatzos
Local storm report, Apr 14, 3:26 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 AM EDT THU APR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     NON-TSTM WND GST KDAY DAYTON COX APT     39.90N 84.22W
04/14/2022  M47 MPH          MONTGOMERY         OH   ASOS

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:57 PM EDTSpecial Weather StatementILNHamilton33 min
Apr 13, 9:54 PM EDTSpecial Weather StatementILNBrown, Clermont, Clinton, Warren36 min
Apr 13, 9:55 PM EDTTornado WarningILNBrown, Clermont35 min
Apr 13, 10:14 PM EDTSevere Thunderstorm WarningILNAdams, Brown46 min
Apr 13, 10:24 PM EDTSpecial Weather StatementILNClinton, Fayette, Highland36 min
Apr 13, 10:43 PM EDTSpecial Weather StatementILNPike, Scioto32 min
Apr 13, 10:51 PM EDTSpecial Weather StatementILNFayette, Pickaway, Ross39 min
Apr 13, 11:17 PM EDTSpecial Weather StatementILNFairfield, Hocking43 min

Nearby

Wind Advisories in Ohio, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.